Mathematical Geology

, Volume 26, Issue 2, pp 161–179 | Cite as

Estimation of a multidimensional covariance function in case of anisotropy

  • Leon Borgman
  • Li Chao
Article

Abstract

A model of a multivariate covariance function with an ellipsoidal directional correlation scale has been developed. The axes of the ellipsoidal scale are related to the eigenvalues and eigenvectors of a matrix B which characterizes the ellipsoid of the range of influence. The matrix B is found to be related to a matrix T which can be estimated directly from sparse sampling data and can be used to determine estimates of the matrix B. The method has been applied to both two-dimensional and three-dimensional cases. The numerical results show that the satisfactory accuracy is obtained with sparse sampling data from an anisotropic random function.

Key words

multivariate covariance function ellipsoid range of influence anisotropic random function 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Christakos, G., 1992,Random Field Models in Earth Science: Academic Press, San Diego, 474 p.Google Scholar
  2. David, M., 1977,Geostatistical Ore Reserve Estimation: Elsevier, Amsterdam, 364 p.Google Scholar
  3. Hagan, L. R., 1982,Application of Spectral Theory and Analysis in Mining Geostatistics and Statistical Linear Wave Theory: University of Wyoming, 338 p.Google Scholar
  4. Hogg, R., and Craig A., 1968,Introduction to Mathematical Statistics: MacMillan, New York. 383 p.Google Scholar
  5. Isaaks, E. H., and Srivastava, R. M., 1989,Applied Geostatistics: Oxford University Press, New York, 561 p.Google Scholar
  6. Journel, A. G., and Huijbregts, C. J., 1978,Mining Geostatistics: Academic Press. New York, 600 p.Google Scholar
  7. Marquardt, D. W., 1963, An algorithm for least squares estimation of nonlinear parameters: Soc. Ind. Appl. Math., v. 11, p. 431–441.Google Scholar
  8. Taheri, S. M., 1980.Data Retrieval and Multidimensional Simulation of Mineral Resources: University of Wyoming, 316 p.Google Scholar

Copyright information

© International Association for Mathematical Geology 1994

Authors and Affiliations

  • Leon Borgman
  • Li Chao

There are no affiliations available

Personalised recommendations